Previous |  Up |  Next

Article

Keywords:
damped Boussinesq equation; stationary solution; instability
Summary:
In this work we study the generalized Boussinesq equation with a dissipation term. We show that, under suitable conditions, a global solution for the initial value problem exists. In addition, we derive sufficient conditions for the blow-up of the solution to the problem. Furthermore, the instability of the stationary solutions of this equation is established.
References:
[1] Berestycki, H., Lions, P.-L.: Nonlinear scalar field equations I: Existence of a ground state. Arch. Ration. Mech. Anal. 82 (1983), 313-345. MR 0695535 | Zbl 0533.35029
[2] Berestycki, H., Lions, P.-L.: Nonlinear scalar field equations II: Existence of infinitely many solutions. Arch. Ration. Mech. Anal. 82 (1983), 347-375. MR 0695536 | Zbl 0556.35046
[3] Biler, P.: Time decay of solutions of semilinear strongly damped generalized wave equations. Math. Methods Appl. Sci. 14 (1991), 427-443. DOI 10.1002/mma.1670140607 | MR 1119240 | Zbl 0753.35011
[4] Boussinesq, J.: Essay on the theory of flowing water. Mém. prés. p. div. sav. de Paris 23 (1877), 666-680 French.
[5] Boussinesq, J.: Théorie de l'intumescence liquide appelée onde solitaire ou de translation, se propageant dans un canal rectangulaire. C. R. 72 (1871), 755-759 French.
[6] Boussinesq, J.: Theory of wave and vorticity propagation in a liquid through a long rectangular horizontal channel. Liouville J. 17 (1872), 55-109.
[7] Craig, W.: An existence theory for water waves and the Boussinesq and Korteweg-de Vries scaling limits. Commun. Partial Differ. Equations 10 (1985), 787-1003. DOI 10.1080/03605308508820396 | MR 0795808
[8] Liu, Y.: Instability and blow-up of solutions to a generalized Boussinesq equation. SIAM J. Math. Anal. 26 (1995), 1527-1546. DOI 10.1137/S0036141093258094 | MR 1356458 | Zbl 0857.35103
[9] Liu, Y.: Instability of solitary waves for generalized Boussinesq equations. J. Dyn. Differ. Equations 5 (1993), 537-558. DOI 10.1007/BF01053535 | MR 1235042 | Zbl 0784.34048
[10] Liu, Y.: On potential wells and vacuum isolating of solutions for semilinear wave equations. J. Differ. Equations 192 (2003), 155-169. DOI 10.1016/S0022-0396(02)00020-7 | MR 1987088 | Zbl 1024.35078
[11] Liu, Y., Xu, R.: A class of fourth order wave equations with dissipative and nonlinear strain terms. J. Differ. Equations 244 (2008), 200-228. DOI 10.1016/j.jde.2007.10.015 | MR 2373660 | Zbl 1138.35066
[12] Liu, Y., Xu, R.: Fourth order wave equations with nonlinear strain and source terms. J. Math. Anal. Appl. 331 (2007), 585-607. DOI 10.1016/j.jmaa.2006.09.010 | MR 2306025 | Zbl 1113.35113
[13] Liu, Y., Xu, R.: Wave equations and reaction-diffusion equations with several nonlinear source terms of different sign. Discrete Contin. Dyn. Syst., Ser. B 7 (2007), 171-189. DOI 10.3934/dcdsb.2007.7.171 | MR 2257457 | Zbl 1121.35085
[14] Liu, Y., Xu, R., Yu, T.: Global existence, nonexistence and asymptotic behavior of solutions for the Cauchy problem of semilinear heat equations. Nonlinear Anal., Theory Methods Appl., Ser. A, Theory Methods 68 (2008), 3332-3348. DOI 10.1016/j.na.2007.03.029 | MR 2401347 | Zbl 1149.35367
[15] Liu, Y., Zhao, J.: On potential wells and applications to semilinear hyperbolic equations and parabolic equations. Nonlinear Anal., Theory Methods Appl., Ser. A, Theory Methods 64 (2006), 2665-2687. DOI 10.1016/j.na.2005.09.011 | MR 2218541 | Zbl 1096.35089
[16] Miles, J. W.: Solitary waves. Annu. Rev. Fluid Mech. 12 (1980), 11-43. DOI 10.1146/annurev.fl.12.010180.000303 | MR 0565388 | Zbl 0463.76026
[17] Ohta, M.: Remarks on blowup of solutions for nonlinear evolution equations of second order. Adv. Math. Sci. Appl. 8 (1998), 901-910. MR 1657188 | Zbl 0920.35025
[18] Pazy, A.: Semigroups of Linear Operators and Applications to Partial Differential Equations. Applied Mathematical Sciences 44 Springer, New York (1983). MR 0710486 | Zbl 0516.47023
[19] Sell, G. R., You, Y.: Semiflows and global attractors. Proc. ICTP Workshop on Infinite Dimensional Dynamical Systems, Trieste, Italy (1993), 1-13.
[20] Varlamov, V.: Existence and uniqueness of a solution to the Cauchy problem for the damped Boussinesq equation. Math. Methods Appl. Sci. 19 (1996), 639-649. DOI 10.1002/(SICI)1099-1476(19960525)19:8<639::AID-MMA786>3.0.CO;2-C | MR 1385158 | Zbl 0847.35111
[21] Varlamov, V.: On the Cauchy problem for the damped Boussinesq equation. Differ. Integral Equ. 9 (1996), 619-634. MR 1371712 | Zbl 0844.35095
[22] Varlamov, V.: On the damped Boussinesq equation in a circle. Nonlinear Anal., Theory Methods Appl. 38 (1999), 447-470. DOI 10.1016/S0362-546X(98)00207-7 | MR 1707871 | Zbl 0938.35146
[23] Varlamov, V.: On the initial-boundary value problem for the damped Boussinesq equation. Discrete Contin. Dyn. Syst. 4 (1998), 431-444. DOI 10.3934/dcds.1998.4.431 | MR 1612736 | Zbl 0952.35103
[24] You, Y.: Inertial manifolds and applications of nonlinear evolution equations. Proc. ICTP Workshop on Infinite Dimensional Dynamical Systems, Trieste, Italy (1993), 21-34.
Partner of
EuDML logo